MAUDE Adverse Event Report: AKROS MEDICAL, INC FIBULINK SYNDESMOSIS REPAIR KIT/TI; WASHER, BOLT NUT

AKROS MEDICAL, INC FIBULINK SYNDESMOSIS REPAIR KIT/TI; WASHER, BOLT NUT
Model Number FGS-1100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event occurred within the year of 2020.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, that the patient¿s fibulink syndesmosis repair kit broke post-op.On (b)(6) 2020, the patient underwent a revision procedure as the suture bridge of the fibulink syndesmosis repair kit had broken and was no longer intact with the fibula link.Also, the head of the fibula tensioning cap had sheared off and was no longer part of the tensioning cap-fibula link junction.Initially, the patient was implanted with fibulink syndesmosis repair kit on (b)(6) 2020, with no reported injury or fall and did not know the device failed until clinical follow-up.The implant was removed without complications.The patient claims to have been compliant and non-weight bearing.This report involves one (1) fibulink® syndesmosis repair kit/ti.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image was reviewed, and the complaint condition could be confirmed, the suture can be noticed separated from the link which could have resulted in the revision surgery.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information during the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: no dhr as the lot # is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FIBULINK SYNDESMOSIS REPAIR KIT/TI
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
AKROS MEDICAL, INC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11006446
Report Number3013401747-2020-00019
Device Sequence Number17204000
Product Code HTN
UDI-Device Identifier00863176000317
UDI-Public(01)00863176000317
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFGS-1100
Device Catalogue NumberFGS-1100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date12/31/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;